MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA8088
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the vaccess balloon catheter.During the procedure, the balloon catheter was allegedly unable to be removed from the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.D2b (lit; dqy) section a through f - the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one vaccess pta catheter returned for evaluation.Upon visual inspection, kink was observed on the catheter shaft.No anomalies were noted at the y body.Buckling was observed at the distal tip of the returned sheath, with the catheter stuck inside and bulging noted at the balloon distal tip.During functional testing, an attempt was made to remove the balloon from the returned sheath, but due to the bulging of the balloon the attempt was unsuccessful, no other functional testing was performed.One photo was provided and reviewed.The photo shows the vaccess pta dilatation catheter with an unknown brand sheath loaded onto it.Kink was noted on the shaft.Blood residues were noted to the balloon.No other anomalies were noted.Four fluoroscopic images were provided and reviewed.There are several photos of an arteriovenous graft.A sheath with a wire has been placed toward the venous anastomosis.There is a stent.There is also a kmp catheter in the brachial artery for a second access site.The second image is similar with a finger compressing the stented segment.The kmp catheter has been removed.The wire extends to mid stent.The third image is similar to the first with a finger compressing the graft near the sheath on the arterial side.The final image is a fistula gram with flow through the stented segment.The images do not show the balloon catheter and are not in a particular order.Therefore, the investigation is confirmed for the reported sheath removal issue and identified material deformation as bulging was also noted to the balloon, which would have been caused removal difficulties and attempts to remove the sheath was unsuccessful.Also, the investigation is confirmed for the identified material deformation as kink was noted on the catheter shaft.A definitive root cause for the reported sheath removal difficulty and identified deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit; dqy), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24232125
Report Number2020394-2026-00110
Device Sequence Number18387553
Product Code LIT
UDI-Device Identifier00801741059971
UDI-Public(01)00801741059971
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8088
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown